Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 28, 2010, 3:38 AM CST for 11 counties in Oklahoma. It took effect at Nov 28, 2010, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2010, 3:38 AM CST (09:38 UTC)
- In effect from
- Nov 28, 2010, 11:00 AM CST
- Expired
- Nov 28, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WWUS74 KTSA 280938 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 338 AM CST SUN NOV 28 2010 OKZ054>056-059-064-290000- /O.NEW.KTSA.WI.Y.0009.101128T1700Z-101129T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK- 338 AM CST SUN NOV 28 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON...OSAGE AND NOWATA. HAZARDOUS WEATHER... * SOUTHERLY WINDS OF AROUND 20 MPH WITH GUSTS APPROACHING 45 MPH WILL BE POSSIBLE LATE THIS MORNING AND THROUGH THE AFTERNOON. IMPACTS... * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. && $$
3 follow-up statements
566 WWUS74 KTSA 281633 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1033 AM CST SUN NOV 28 2010 OKZ054>056-059-064-290000- /O.CON.KTSA.WI.Y.0009.101128T1700Z-101129T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK- 1033 AM CST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON...OSAGE AND NOWATA. HAZARDOUS WEATHER... * SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS APPROACHING 45 MPH WILL CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE MORNING AND THE AFTERNOON HOURS. WINDS WILL SUBSIDE TOWARD SUNSET. IMPACTS... * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. && $$
853 WWUS74 KTSA 281833 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1233 PM CST SUN NOV 28 2010 OKZ057-060>062-065>067-290000- /O.EXA.KTSA.WI.Y.0009.000000T0000Z-101129T0000Z/ CRAIG-TULSA-ROGERS-MAYES-OKFUSKEE-OKMULGEE-WAGONER- 1233 PM CST SUN NOV 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CRAIG...OKFUSKEE...OKMULGEE...WAGONER...TULSA... ROGERS AND MAYES. HAZARDOUS WEATHER... * SOUTHERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. WINDS WILL SUBSIDE TOWARD SUNSET. IMPACTS... * WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS WILL BE SUSCEPTIBLE TO THE MOST DIFFICULTY. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. && $$ OKZ054>056-059-064-290000- /O.CON.KTSA.WI.Y.0009.000000T0000Z-101129T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK- 1233 PM CST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...NOWATA AND CREEK. HAZARDOUS WEATHER... * SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. WINDS WILL SUBSIDE TOWARD SUNSET. IMPACTS... * WIND GUSTS AS HIGH AS 45 MPH ARE LIKELY. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS WILL BE SUSCEPTIBLE TO THE MOST DIFFICULTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. && $$
960 WWUS74 KTSA 290007 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 607 PM CST SUN NOV 28 2010 OKZ054>057-059>062-064>067-290115- /O.EXP.KTSA.WI.Y.0009.000000T0000Z-101129T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE-OKMULGEE-WAGONER- 607 PM CST SUN NOV 28 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA... PAWNEE...OKFUSKEE...OKMULGEE...WAGONER...TULSA...ROGERS AND MAYES. * THE STRONG WINDS HAVE DECREASED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:04 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 28, 3:04 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 AM CST SUN NOV 28 2010
.DISCUSSION...
UNSEASONABLY WARM AND WINDY CONDITIONS ARE EXPECTED
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY
AS A SURFACE LOW STRENGTHENS ACROSS EASTERN COLORADO
AND WESTERN KANSAS. SOUTHERLY WINDS OF 15 TO 20 MPH
WILL BE COMMON ACROSS THE AREA WITH SOME WIND GUSTS
AROUND 40 MPH ACROSS PORTIONS OF NORTHEAST OKLAHOMA.
THEREFORE..HAVE OPTED TO ISSUE A WIND ADVISORY
FOR SEVERAL COUNTIES ACROSS NORTHEAST OKLAHOMA...GENERALLY
NORTH AND WEST OF THE TULSA METRO AREA. WILL ALSO ISSUE
A FIRE DANGER STATEMENT FOR MUCH OF THE AREA FOR TODAY
WITH THE STRONG WINDS...UNSEASONABLY WARM TEMPERATURES
AND AFTERNOON RELATIVE HUMIDITY VALUES AROUND 30 PERCENT
INCREASING THE FIRE DANGER ACROSS THE AREA.
THE UNSEASONABLY WARM CONDITIONS ARE SET TO COME TO AN
END ON MONDAY WHEN A FRONTAL BOUNDARY ASSOCIATED WITH
THE AFOREMENTIONED SURFACE LOW MOVES THROUGH THE REGION.
WILL SEE SOME SHOWER ACTIVITY IN ASSOCIATION WITH THIS FRONTAL
BOUNDARY WITH A FEW ISOLATED THUNDERSTORMS EXPECTED
ACROSS PORTIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WHERE INSTABILITIES WILL BE SLIGHTLY MORE
FAVORABLE. THE SHOWERS AND ISOLATED THUNDERSTORMS WILL
COME TO AN END MONDAY EVENING AS THE FRONTAL BOUNDARY
MOVES OFF ACROSS THE MISSISSIPPI VALLEY.
AFTER A COUPLE OF CHILLY NIGHTS IN THE WAKE OF THE FRONTAL
BOUNDARY...TEMPERATURES WILL MODERATE LATE IN THE WEEK
BEFORE ANOTHER COLD FRONT WORKS THROUGH THE AREA FRIDAY
NIGHT INTO SATURDAY. WILL CONTINUE TO KEEP THE FORECAST
DRY FOR THAT TIME-FRAME AS MOISTURE LOOKS TO BE RATHER
LIMITED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 49 62 27 / 10 20 20 10
FSM 62 45 69 34 / 0 20 50 20
MLC 63 55 66 31 / 0 30 30 10
BVO 62 49 62 26 / 10 10 20 10
FYV 59 46 63 29 / 10 10 60 20
BYV 58 45 63 29 / 0 10 50 20
MKO 61 49 65 29 / 0 20 30 10
MIO 62 50 63 27 / 10 10 30 10
F10 61 52 64 29 / 10 20 30 10
HHW 64 57 70 34 / 10 30 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ059.
AR...NONE.
&&
SHORT TERM...30
LONG TERM....10Hazardous weather outlook, Nov 27, 4:55 PM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CST SAT NOV 27 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CST SAT NOV 27 2010 ...ELEVATED FIRE DANGER EXPECTED TOMORROW... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...ALONG AND WEST OF HIGHWAY 75. ONSET...ONGOING. DISCUSSION... DRY AIR... COMBINED WITH DORMANT VEGETATION WILL LEAD TO A CONTINUED LIMITED WILDFIRE DANGER THROUGH THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG AND GUSTY SOUTH WINDS WILL RETURN TO THE AREA TOMORROW AS A SURFACE HIGH OVER THE REGION SHIFTS EASTWARD AWAY FROM THE AREA. WINDS WILL GUST IN THE 30 TO 35 MPH RANGE...AND COMBINED WITH LOW RELATIVE HUMIDITIES...WILL PROVIDE FOR A VERY HIGH FIRE DANGER FROM LATE MORNING TOMORROW THROUGH THE MID EVENING HOURS. THE STRONG SOUTHERLY FLOW WILL ALSO FUEL MOISTURE RETURN ACROSS THE AREA...WHICH WILL LEAD TO A CHANCE OF THUNDERSTORMS ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.